Texas, 2011

Wildfire in Texas, April 4, 2011

April 4, 2011 · NWS CRP · 1 event in 1 county or zone

A wildfire on a critical fire weather day burned 27 acres. Seven homes and one business were destroyed in El Cenizo.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A wildfire on a critical fire weather day burned 27 acres. Seven homes and one business were destroyed in El Cenizo. 50 additional homes and one business were threatened. Around 150 people were evacuated. Winds were gusting to 45 mph and relative humidity values were around 13 percent at the time of the fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 4, 2:45 PM CST, 45 minutes earlier.

Area forecast discussion, Apr 4, 2:45 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
345 PM CDT MON APR 4 2011

.SHORT TERM (TONIGHT THROUGH TUESDAY)...COLD FRONT HAS CLEARED THE
COAST. CAP HELD ACROSS THE NORTHEAST...AND PRECIP WAS LIMITED TO
JUST A FEW SHOWERS BENEATH THE CAP. HIT A RECORD HIGH AT CRP TODAY
OF 96...BREAKING A RELATIVELY LOW RECORD OF 89 SET IN 1989. DECENT
PRESSURE RISES STILL FILTERING INTO THE AREA MID AFTERNOON...AND
NORTH WINDS SHOULD REMAIN GUSTY THROUGH THE REMAINDER OF THE
AFTERNOON AND THEN GRADUALLY WEAKEN THROUGH THE EVENING. WILL
MAINTAIN WIND ADVISORY THROUGH 7 PM. MUCH COOLER TONIGHT WITH DRY
AIRMASS AND CLEAR SKIES IN PLACE. HIGH SHIFTS EAST ON TUESDAY...
WITH A WEAK ONSHORE FLOW DEVELOPING IN THE AFTERNOON. HOWEVER...DEW
POINTS STILL REMAIN LOW DURING THE DAY LEADING TO A DRY DAY WITH
TEMPERATURES SLIGHTLY BELOW SEASONAL NORMS. SOME THIN HIGH CIRRUS
SHOULD ENTER THE CWA FROM THE WEST IN THE AFTERNOON.

&&

.FIRE WEATHER...HIGH TO EXTREME FIRE DANGER PATTERN ONGOING THIS
AFTERNOON. WILL MAINTAIN THE RED FLAG WARNING THROUGH 10 PM THIS
EVENING...ALTHOUGH WINDS MAY DROP BELOW CRITERION EARLIER. WILL
ALLOW SWING SHIFT TO MONITOR. SO FAR NO FIRES NOTED IN THE CWA ON
SATELLITE THIS AFTERNOON...ALTHOUGH TWO LARGE FIRES ACROSS
NORTHERN COAHUILA ARE PUTTING SMOKE INTO NORTHWEST WEBB COUNTY.

&&

.MARINE...STRONG SCA CONDITIONS WILL OCCUR THIS EVENING ACROSS THE
MIDDLE TEXAS COASTAL WATERS. WINDS WILL WEAKEN OVER THE BAYS LATE
THIS EVENING AND OVERNIGHT...AND FALL BELOW SCA OVER THE GULF
WATERS ON TUESDAY.

&&

.LONG TERM (TUESDAY NIGHT THROUGH MONDAY)...THERE WILL BE ONE MORE
NIGHT OF TEMPERATURES AT OR JUST BELOW AVERAGE AS THE RETURN FLOW
WILL JUST BE SETTING UP ACROSS THE REGION. BY WEDNESDAY ONSHORE
WINDS AND SURFACE MOISTURE WILL BE ON THE INCREASE...TEMPERATURES
WILL ALSO BE ON THE REBOUND. ABOVE AVERAGE TEMPERATURES WILL RETURN
THURSDAY THROUGH THE WEEKEND AS SOUTH TO SOUTHWEST WINDS RETURN
ALOFT. ONSHORE WINDS ALSO INCREASE ACROSS THE COASTAL WATERS BY LATE
IN THE WEEK AS SURFACE LOW PRESSURE DEVELOPS OVER THE SOUTHERN
PLAINS. OVERALL...WARM AND MUGGY CONDITIONS WILL PERSIST THROUGH THE
UPCOMING WEEKEND. THE NEXT PACIFIC FRONT MAY HAVE AN IMPACT ON THE
REGION EARLY NEXT WEEK...WILL HAVE TO WATCH HOW THE MODELS HANDEL
THIS NEXT FEATURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    50  76  57  80  68  /   0   0   0   0  10
VICTORIA          43  74  52  78  66  /   0   0   0   0  10
LAREDO            54  86  61  91  71  /   0   0   0   0   0
ALICE             49  79  52  85  66  /   0   0   0   0  10
ROCKPORT          51  75  60  77  70  /   0   0   0   0  10
COTULLA           43  83  53  88  66  /   0   0   0   0   0
KINGSVILLE        48  78  55  83  67  /   0   0   0   0  10
NAVY CORPUS       58  73  63  77  70  /   0   0   0   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 10 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...SMALL CRAFT ADVISORY UNTIL 2 PM CDT TUESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 3 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM PORT ARANSAS TO
     PORT O'CONNOR.

     SMALL CRAFT ADVISORY UNTIL 10 AM CDT TUESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM.

&&

JR/76...SHORT TERM
RG/82...LONG TERM
Hazardous weather outlook, Apr 4, 4:16 AM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
516 AM CDT MON APR 4 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051115-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
516 AM CDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT THIS AFTERNOON FOR ALL OF SOUTH
TEXAS. ALSO...A RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH
TEXAS THROUGH 10 PM TONIGHT...AS HIGH WINDS AND LOW HUMIDITY WILL
RESULT IN AN EXTREME FIRE DANGER. SMALL CRAFT ADVISORY CONDITIONS
ARE EXPECTED FOR THE GULF WATERS THROUGH EARLY THIS AFTERNOON...
THEN AGAIN LATE THIS AFTERNOON BEHIND A COLD FRONT. SMALL CRAFT
ADVISORY CONDITIONS FOR THE BAYS WILL TEMPORARILY END THIS
MORNING...BUT ARE EXPECTED TO DEVELOP AGAIN LATER THIS AFTERNOON
ONCE THE COLD FRONT MOVES THROUGH. FINALLY...THERE IS A SLIGHT
CHANCE FOR THUNDERSTORMS OVER THE VICTORIA AREA AND NORTHERN
COASTAL COUNTIES AS WELL AS THE GULF WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR THROUGH MOST OF THE
PERIOD ACROSS THE COASTAL WATERS. OTHERWISE...NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/MB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Webb

When
April 4, 3:30 PM CST to 8:30 PM CST
Where
Webb forecast zone
Reported by
Park/Forest Service
Coordinates
27.761, -99.332 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289431.